Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 63, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 7, 2020, 5:48 PM EDT for Seminole County, Volusia County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 5:48 PM EDT (21:48 UTC)
- Expired
- Aug 7, 2020, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1405 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
397
WUUS52 KMLB 072148
SVRMLB
FLC117-127-072230-
/O.NEW.KMLB.SV.W.0063.200807T2148Z-200807T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
548 PM EDT Fri Aug 7 2020
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northeastern Seminole County in east central Florida...
South central Volusia County in east central Florida...
* Until 630 PM EDT.
* At 547 PM EDT, a severe thunderstorm was located over Osteen, or
near Deltona, moving east at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Deltona, Port Orange, Sanford, Winter Springs and New Smyrna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2905 8097 2879 8096 2879 8097 2869 8097
2869 8124 2906 8122
TIME...MOT...LOC 2147Z 274DEG 4KT 2886 8113
HAIL...0.75IN
WIND...60MPH
$$
KN1 follow-up statement
421
WWUS52 KMLB 072225
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
625 PM EDT Fri Aug 7 2020
FLC117-127-072234-
/O.EXP.KMLB.SV.W.0063.000000T0000Z-200807T2230Z/
Seminole FL-Volusia FL-
625 PM EDT Fri Aug 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEMINOLE AND
SOUTH CENTRAL VOLUSIA COUNTIES WILL EXPIRE AT 630 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 2905 8097 2879 8096 2879 8097 2869 8097
2869 8124 2906 8122
TIME...MOT...LOC 2224Z 274DEG 4KT 2886 8109
$$
KNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:58 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 7, 3:58 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 358 PM EDT Fri Aug 7 2020 .DISCUSSION... Through tonight...West coast sea breeze and assocd outflow pushing thru Lake county at mid aftn will collide with the east coast sea breeze over the interior, starting near Lake George and zippering south near or over metro Orlando between 4 and 7 pm then over southern Osceola/Okeechobee counties. While temps aloft are rather warm...+9.2 at 700 mb and -6.5C at 500 mb, a few strong storms can be expected especially as a result of boundary collisions. The primary threats will be frequent lightning strikes and very heavy rains accumulating up to 3 inches in a short period of time due to the very weak steering flow. Gusty winds will accompany the stronger storms, as the late morning Cape sounding shows some mid level dry air and MUCAPE of 4800 J/kg. So there looks to be a greater potential for strong wind gusts, including an isolated severe. Have increased PoPs this evening btwn 8 and 11 pm for lingering showers and storms especially south and east of Orlando. But the threat for strong storms should decrease quickly with sunset. Min temps generally in the mid 70s with lower 70s over the south interior (Yeehaw Jct, Fort Drum, Okeechobee). Weekend-Next Week (previous)...Subtropical ridge axis will generally remain across the area over the next several days, with a weak low level south to southeasterly flow allowing the east coast sea breeze boundary to form and move slowly inland each afternoon. Moisture remains sufficient for scattered to numerous showers and storms developing along and ahead of this boundary during the afternoon and continuing through late day/early evening. Greatest rain chances and convective coverage will be over the interior where boundary collisions are more likely. PoPs this weekend will range from 30-50 percent along the coast to 50-60 percent across the interior, with rain chances then remaining around 50-70 percent through much of next week. A few stronger storms will be possible each afternoon, with strong wind gusts and frequent lightning the main threats. However, slow steering flow will also lead to localized heavy rainfall and the potential for minor standing water issues on roadways and in poor drainage areas. Highs will remain slightly above normal through the extended, with max temps in the upper 80s to low 90s along the coast and low to mid 90s over the interior. Overnight lows will continue to range around the low to mid 70s. && .AVIATION... Numerous afternoon showers and storms expected primarily across interior portions of east central Florida continuing into this evening, and TEMPO IFR/MVFR restrictions have been included at MCO, ISM, LEE, and SFB. Will have to watch for some storms to push back toward the coast early this evening at DAB and possibly TIX as well. Shower and storm activity will gradually weaken through the evening hours with VFR conditions prevailing overnight. && .MARINE... Surface ridge axis across the area this weekend into early next week will continue favorable boating conditions across the coastal waters. Southerly winds each morning around 5 to 10 knots will become E/SE into the afternoon as the east coast sea breeze forms and moves inland. Seas will remain 1-2 feet. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 76 91 / 30 40 10 50 MCO 75 94 76 93 / 30 60 20 60 MLB 75 90 77 89 / 20 30 10 40 VRB 75 90 75 89 / 10 30 10 30 LEE 76 95 77 94 / 20 60 20 60 SFB 75 95 76 94 / 30 60 20 60 ORL 76 95 76 94 / 30 60 20 60 FPR 75 91 75 90 / 10 30 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Rodriguez/Combs
Hazardous weather outlook, Aug 7, 11:05 AM EDT, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1105 AM EDT Fri Aug 7 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080000- Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange- Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin- 1105 AM EDT Fri Aug 7 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Sufficient moisture will remain in place today for scattered to numerous showers and lightning storms to develop along local sea and lake breezes during the afternoon. The highest coverage will be west of Interstate 95 and especially from greater Sanford, Orlando and Kissimmee-Saint Cloud westward across Lake County due to the potential for a late day sea breeze collision. Storm motion today will be slow and erratic, with perhaps a slow north drift. Frequent cloud to ground lightning strikes, slow moving torrential downpours, and wind gusts to 40 mph will occur in the stronger storms. .FLOOD IMPACT... Because of the slow storm motion today, the threat for locally heavy rainfall totaling up to 3 inches, or slightly higher in a few spots, will be greater than the past few days. This is more likely to cause temporary flooding of roads, and other poorly drained and low lying areas. This is especially true for areas with standing water and near full water retention areas due to what has been a wet summer in many locations thus far. Never drive across water covered roadways, and remember to reduce your speed, and use your wipers and low beam headlights if you encounter heavy rain while driving. .MARINE THUNDERSTORM GUST IMPACT... A few wind gusts of 35 to 40 knots will be possible this afternoon, mainly over inland lakes west of Interstate 95. .RIP CURRENT IMPACT... There will be a moderate risk for life-threatening rip currents at the central Florida Atlantic beaches once again today. While rips will be present all day, the threat will be highest between 200 PM and sunset due to tidal effects. To reduce your chance of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never swim alone, while following social distancing guidelines. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Above normal chances for showers and lightning storms are expected each afternoon over the weekend and into early next week. The greatest threats will be frequent cloud to ground lightning strikes, gusty winds, and torrential downpours. The risk for dangerous rip currents will also remain Moderate. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. However, spotters are requested to report any rainfall amounts of 3 inches or more, or relay any reports of flooding to the National Weather Service office in Melbourne. Kelly/Cristaldi
In the hours before
Special weather statement, Aug 7, 4:05 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
405 PM EDT Fri Aug 7 2020
FLZ041-044>046-144-072045-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
Southern Lake County FL-
405 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...CENTRAL
LAKE...WESTERN ORANGE AND CENTRAL VOLUSIA COUNTIES UNTIL 445 PM
EDT...
At 404 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tavares. This storm was moving to the northeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Deltona, Sanford, Apopka and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8174 2896 8166 2905 8166 2905 8164
2908 8164 2895 8128 2891 8125 2889 8127
2877 8132 2872 8135 2837 8152 2861 8193
TIME...MOT...LOC 2004Z 216DEG 4KT 2879 8170
KNSpecial weather statement, Aug 7, 4:44 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
444 PM EDT Fri Aug 7 2020
FLZ041-044>046-141-072130-
Northern Lake County FL-Coastal Volusia FL-Orange FL-Seminole FL-
Inland Volusia FL-
444 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHEASTERN LAKE...
ORANGE AND CENTRAL VOLUSIA COUNTIES UNTIL 530 PM EDT...
At 442 PM EDT, Doppler radar was tracking several strong
thunderstorms from north central Volusia County to Orange County,
moving east at 15 mph. Additional collision of boundaries will
generate new storms in the next hour or so from Deland towards
Orlando.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Sanford and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2905 8111 2835 8104 2835 8166 2885 8165
2896 8155 2937 8149 2939 8142 2926 8142
2927 8115 2941 8116 2943 8111
TIME...MOT...LOC 2042Z 268DEG 15KT 2870 8157
KNSpecial weather statement, Aug 7, 5:07 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
507 PM EDT Fri Aug 7 2020
FLZ041-141-072145-
Coastal Volusia FL-Inland Volusia FL-
507 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VOLUSIA COUNTY UNTIL
545 PM EDT...
At 506 PM EDT, Doppler radar was tracking a strong thunderstorm near
Daytona International Speedway, or near Holly Hill, moving east at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, New Smyrna Beach and
Edgewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2943 8107 2897 8083 2892 8110 2940 8116
2942 8115 2943 8110
TIME...MOT...LOC 2106Z 272DEG 15KT 2921 8114
KNLocal storm report, Aug 7, 5:11 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
511 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND GST 5 SSW OCOEE 28.50N 81.55W
08/07/2020 M51 MPH Orange FL MESONET
WXFLOW STATION LAKE BUTLER BLVD REPORTED A 51MPH/44KT
FROM THE WEST
&&
CLLocal storm report, Aug 7, 5:25 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
525 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 3 WSW DAYTONA BEACH 29.19N 81.07W
08/07/2020 M40 MPH Volusia FL MESONET
WXFLOW SITE EW9392 DAYTONA BEACH REPORTED A 40MPH/35KT
WIND GUST FROM THE ENE
&&
CLSpecial weather statement, Aug 7, 5:32 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
532 PM EDT Fri Aug 7 2020
FLZ041-045-046-141-147-072215-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
532 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHWESTERN
BREVARD...SOUTHEASTERN ORANGE AND CENTRAL VOLUSIA COUNTIES UNTIL 615
PM EDT...
At 530 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Daytona International
Speedway to near Buena Ventura Lakes. Movement was generally to the
east at 5 to 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Port Orange and Sanford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2918 8095 2874 8086 2835 8097 2835 8146
2880 8137 2921 8120
TIME...MOT...LOC 2130Z 306DEG 14KT 2915 8117 2839 8136
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:05 PM EDT | Special Weather Statement | MLB | Lake | 40 min |
| Aug 7, 4:44 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 46 min |
| Aug 7, 5:07 PM EDT | Special Weather Statement | MLB | Volusia | 38 min |
| Aug 7, 5:09 PM EDT | Special Marine Warning | MLB | 66 min | |
| Aug 7, 5:32 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 43 min |
| Aug 7, 6:16 PM EDT | Special Weather Statement | MLB | Brevard, Seminole | 44 min |
| Aug 7, 6:21 PM EDT | Special Marine Warning | MLB | 84 min | |
| Aug 7, 6:59 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| Aug 7, 7:22 PM EDT | Special Weather Statement | MLB | Okeechobee | 38 min |
| Aug 7, 7:54 PM EDT | Special Weather Statement | MLB | Okeechobee | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.